MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5532-G-609
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to a broken post of the insert.A 6x9 ps insert was revised to a 6x13 ps insert.Rep provided explant pictures and reported that x-rays, medical records, and additional information are not available.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a triathlon insert was reported.The event was confirmed by inspection of received images of the explant.Method & results: -device evaluation and results: the reported device was not returned however photographs were provided for review.Three photographs show the insert post fractured inside the patients knee.One photograph shows a recently explanted insert with the post fractured off the insert.The locking wire is also removed from the insert.Dimensional, functional and material analysis could not be performed as the device was not returned.-clinician review: no medical records were made available for review with consulting clinician.-device history review: review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: review indicated there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's left knee was revised due to a broken post of the insert.Visual inspection of the received images of the explant noted that the insert post fractured inside the patients knee.The exact cause of the event could not be determined because insufficient information was provided.No further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8302298
Report Number0002249697-2019-00430
Device Sequence Number62500
Product Code MBH
UDI-Device Identifier07613327050844
UDI-Public07613327050844
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number5532-G-609
Device Lot NumberW26T62
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient Weight108